Main Article Content
Lignocaine hydrochloride is commonly used as an antidysrhythmic and local anesthetic agent. Death due to lignocaine hydrochloride toxicity due to its absorption from the vaginal mucosa is rare. Here, we report a case of a 19-year-old female with an alleged history of death post-sexual intercourse. There was a history of the application of lignocaine hydrochloride gel IP 2% in the vagina of the deceased before as well as after the sexual act. She was not feeling well post sexual activity and was taken to a nearby government hospital, where she was declared brought dead. Autopsy findings demonstrated hymenal laceration at the 6 o'clock position with frank bleeding. The mucosa of the anus was eroded at the 4 o'clock position. Generalized congestion was found in the visceral organs. The toxicological analysis detected lignocaine hydrochloride in the deceased's blood, urine, and vaginal and anal swabs. The present case highlights that the toxicity of lignocaine hydrochloride can be life-threatening and, as it is easily available as an over-the-counter drug, its use should be monitored.
How to Cite
Parmar, V., Sharma, S., & Arora, V. (2022). Review of Deaths Due To Lignocaine Hydrochloride Toxicity. INTERNATIONAL JOURNAL OF ETHICS, TRAUMA & VICTIMOLOGY, 8(01), 40-42. https://doi.org/10.18099/ijetv.v8i01.09
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.